MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an internal carotid artery (ica) aneurysm case, physician used subject guidewire and while navigating it to the distal target location, physician found distal tip of subject guidewire broken/fractured.A snare device was used to remove the broken segment of the subject guidewire from the patient¿s body as a medical intervention.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully with another device.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was unable to be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.Additional information provided by the customer indicated that the broken segment of the subject guidewire was removed from the patient¿s body with a snare device.The device prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure, the patient¿s anatomy was moderately tortuous.As the subject guidewire was not returned for analysis and a review of all available information fails to indicate an assignable cause for the reported event, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.H3 device evaluated by mfg ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that subject guidewire was seen to be kinked.The nitinol tubing was fractured completely off the core wire at the proximal bond.There was an additional break towards the distal end of the nitinol tubing.Functional inspection was unable to perform due to damage.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The device failed to meet specification when returned based on the damage noted to the returned device.Additional information provided by the customer indicated that the broken segment of the subject guidewire was removed from the patient's body with a snare.The device prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure, the patient¿s anatomy was moderately tortuous.The device was returned, and it was confirmed that the nitinol tubing had fractured and separated from the core wire at the proximal bond, there was also a fracture to the nitinol tubing to the distal end of the subject guidewire.There was some kinking noted to the proximal end of the subject guidewire.It is probable that there were anatomical and/or procedural factors present during the clinical procedure which caused the subject guidewire to fracture and separate during use.An assignable cause of procedural factors will be assigned to the reported and analyzed event guidewire distal tip broken/fractured during use and to the analyzed event guidewire kinked/bent and guidewire broken/fractured during use.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18516767
Report Number3012931345-2024-00007
Device Sequence Number15396855
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)260219(10)0000226426
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Catalogue NumberM00326010
Device Lot Number0000226426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/13/2024
12/12/2025
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/01/2024
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale